Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Savella. Noticed swelling in legs and low sensation in foot. Side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I just started taking savella (fibromyalgia), after taking lyrica and having a bad reaction. The problem I seem to be having with savella is increased swelling as soon as I stand or walk for more than 30-60 minutes. I'm having a hard time with sensation in my feet and they're cold. I know savella can increase blood pressure, and I have controlled hypertension, so we thought I'd be ok. So I guess the question is should I be concerned enough to stop taking it, knowing that it's a typical side-effect? I can say yesterday and today are the first I've started to really feel some effect from the savella.
Posted Mon, 17 Jun 2013 in Bones, Muscles and Joints
Answered by Dr. Omer 5 hours later

I am Dr. Omer; I am here to help you with your query.

Thanks for the query.

As you have told that you are a patient of fibromyalgia (savella), Hashimotos thyroiditis (synthyroid), Hypertensive (nifedipine)

You are having problems of swelling of your feet, ankle, and legs while walking.

Savella side effects

1. High blood pressure
2. Peripheral edema (causing retention of fluids) seen in ankles, feet.

Nifidepine side effects

1. Peripheral edema (causing retention of fluid) seen in ankles, feet, back.

Uncontrolled thyroid meaning hypothyroid also causes water retention...get TSH test.

In females, chronic venous insufficiency is another reason, where the valves of your leg veins get weak and water accumulates in feet, ankle...get a Doppler of your leg veins.

The peripheral water retention of savella fades away with time, so I would suggest to continue savella if it’s effective for you.

When there is constant swelling in feet, ankle, and legs that causes compression of nerves of feet against your skin and you feel numb and cold in feet

The treatment of swelling feet and leg is Italian stockings + diuretics.

Hope this helps.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor